Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 26, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 13, 2007, 1:37 PM EDT for Martin County, Florida. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2007, 1:37 PM EDT (17:37 UTC)
- Expired
- May 13, 2007, 2:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Martin County, FL
The radar
The Melbourne radar (KMLB), 130 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 1:37 PM EDT | HAIL 1 | 2 Se Hobe Sound, FL | JUPITER ISLAND PUBLIC SVC REPORTED 5 TO 10 MINUTES OF QUARTER SIZE HAIL |
| May 13, 1:38 PM EDT | HAIL 1 | 2 S Hobe Sound, FL | RANGER STATION AT JOHNATHAN STATE PARK REPORTED 1 INCH HAIL FOR 10 MINUTES DROPPING OFF TO PEA SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 131738 SVRMLB FLC085-131830- /O.NEW.KMLB.SV.W.0026.070513T1737Z-070513T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 137 PM EDT SUN MAY 13 2007 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MARTIN COUNTY IN FLORIDA. * UNTIL 230 PM EDT * AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JOHNATHAN DICKINSON STATE PARK AND MOVING EAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOBE SOUND WILDLIFE REFUGE AND HOBE SOUND. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2714 8019 2695 8023 2694 7990 2713 7985 $$
2 follow-up statements
000 WWUS52 KMLB 131812 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 208 PM EDT SUN MAY 13 2007 FLC085-131830- /O.CON.KMLB.SV.W.0026.000000T0000Z-070513T1830Z/ MARTIN FL- 208 PM EDT SUN MAY 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR SOUTHEASTERN MARTIN COUNTY... AT 206 PM EDT...THE SEVERE THUNDERSTORM THAT RESULTED IN SEVERAL REPORTS OF HAIL FROM PEA SIZE TO QUARTER SIZE BETWEEN 130 AND 2PM IN SOUTHEAST MARTINE COUNTY HAD WEAKENED AND MOVED JUST OFFSHORE. ANOTHER THUNDERSTORM WAS RAPIDLY GROWING JUST TO THE NORTH NEAR PORT SALERNO AND MAY BECOME SEVERE SO THE WARNING IS CONTINUED. THIS STORM IS MOVING SOUTHEAST AT 5 TO 10 MPH TOWARD THE HOBE SOUND AREA. A SPECIAL MARINE WARNING CONTINUES FOR THE COASTAL WATERS OF MARTIN COUNTY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2714 8019 2695 8023 2694 7990 2713 7985 $$
000 WWUS52 KMLB 131836 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 235 PM EDT SUN MAY 13 2007 FLC085-131845- /O.EXP.KMLB.SV.W.0026.000000T0000Z-070513T1830Z/ MARTIN FL- 235 PM EDT SUN MAY 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN COUNTY EXPIRED AT 230 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER SCATTERED THUNDERSTORMS WITH CLOUD TO GROUND LIGHTNING AND PERHAPS SMALL HAIL WILL CONTINUE ACROSS MARTIN COUNTY THROUGH 330 PM LAT...LON 2714 8019 2695 8023 2694 7990 2713 7985 $$ 54
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 12:57 PM EDT, 40 minutes earlier.
Area forecast discussion, May 13, 12:57 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1257 PM EDT SUN MAY 13 2007
.DISCUSSION...
...ISOLATED STRONG TO SEVERE STORMS POSSIBLE...
LATEST VISIBLE SATELLITE LOOP SHOWS BACKDOOR COLD FRONT MOVING
ACROSS SOUTHERN GEORGIA AND INTO NORTHERN FLORIDA.
AS THE ATMOSPHERE OVER EAST CENTRAL FLORIDA BECOMES MORE UNSTABLE
WITH AFTERNOON HEATING AND MOISTURE POOLS AHEAD OF THE FRONT...
SCATTERED LIGHTNING STORMS ARE FORECAST TO DEVELOP MID TO LATE
AFTERNOON OVER THE INTERIOR THEN PUSH SLOWLY BACK TOWARD THE COAST
LATE AFTERNOON INTO THE EARLY EVENING. COLD TEMPERATURES ALOFT WILL
INCREASE LAPSE RATES AND THE POTENTIAL FOR STRONG GUSTY WINDS AND
LARGE HAIL LATE AFTERNOON AND THE EARLY EVENING HOURS. STRONG
CONVECTION EXPECTED TO DECREASE DURING THE EVENING WITH THE LOSS OF
DAY TIME HEATING BUT THE APPROACHING FRONT WILL PROVIDE ANOTHER
FOCUS FOR STORMS TO FORM AHEAD/ALONG.
LATEST GFS RUN HAS BACKDOOR FRONT MOVING DOWN THE PENINSULA
OVERNIGHT SUNDAY AND MONDAY MORNING WITH HIGH PRESSURE OVER THE
MIDDLE ATLANTIC BUILDING DOWN THE SOUTHEAST AND FLORIDA MONDAY
AFTERNOON. MOISTURE RIBBON ASSOCIATED WITH THE FRONT WOULD SUGGEST
KEEPING HIGHER POPS SOUTHERN AREAS MONDAY. MODELS STILL PAINTING A
NORTHEAST WIND SURGE MOVING DOWN THE PENINSULA AND ADJACENT COASTAL
WATERS AHEAD OF THE HIGH.
TUESDAY AND WEDNESDAY...BACKDOOR COOL WASHES OUT IN VCNTY S
PENINSULA BUT MOISTURE REMAINS HIGH ENOUGH TO BRING CHANCES OF
SHOWERS AND THUNDERSTORMS WITH AFTERNOON HEATING ALONG SEA BREEZES.
GENERALLY 20 PCT IN NORTHERN PORTION TO AROUND 40 PCT SOUTH NEAR
LAKE OKEECHOBEE. SHOWERS/DEBRIS CLOUDS MAY LINGER INTO EVENING
ESPECIALLY SOUTH.
THURSDAY AND FRIDAY...ANOTHER COOL FRONT MOVES ACROSS CENTRAL
FLORIDA THURSDAY AND FRIDAY. MOISTURE IS NOT ABUNDANT BUT AFTERNOON
HEATING AND SEA BREEZE CONVERGENCE SHOULD KEEP SCATTERED RW TRW
GOING FOR TWO MORE AFTERNOONS WITH BEST CHANCES BETWEEN LAKE
OKEECHOBEE AND VERO BEACH.
SATURDAY AND SUNDAY...HIGH PRESSURE BEHIND FRONT USHERS IN DRIER AIR
AND LIMITS CHANCES OF ISOLATED RW/TRW TO SOUTHERN PORTION OF
FORECAST AREA.
&&
.AVIATION...MVFR VISIBILITIES/CEILINGS...STRONG WIND GUSTS AND HAIL
THIS AFTERNOON AND EVENING OR UNTIL STORMS DIE DOWN. APPROACHING
FRONT FROM THE NORTH WILL INCREASE STORM/SHOWERS REST OF THE NIGHT
AND INTO THE MORNING. EXPECT GUSTY WINDS ALONG THE COAST AS A WIND
SURGE WORKS ITS WAY DOWN THE PENINSULA OVERNIGHT AND MONDAY.
&&
.MARINE...AREA BUOYS RECORDING SEAS 3 FEET OR LESS AND NORTHWEST
WINDS 5 TO 10 KNOTS THIS EVENING. WINDS AND SEAS EXPECTED TO
INCREASE LATE NIGHT AND MONDAY NORTH TO SOUTH AS A WIND SURGE WORKS
ITS WAY DOWN THE COAST. STRONG PRESSURE GRADIENT BETWEEN HIGH BEHIND
BACK DOOR FRONT AND DEPARTING OCEANIC LOW WILL BUILD 6 TO 8 FT SEAS
AND KEEP WINDS UP THROUGH MUCH OF TUESDAY. SMALL CRAFT
CONDITIONS POSSIBLY CONTINUE INTO WEDNESDAY FOR THE 20 TO 60 MILE
OFFSHORE SEGMENT AS SEAS WILL BE SLOW TO COME DOWN. SEAS SHOULD
DIMINISH MARKEDLY DURING THE DAY THURSDAY. SEAS MAY BE BUILDING BACK
SIGNIFICANTLY FOR NEXT WEEKEND IF ANOTHER STRONG HIGH PRESSURE RIDGE
BUILDS IN BEHIND THE NEXT FRONTAL PASSAGE ON FRIDAY AND A LOW
DEVELOPS OVER THE ATLANTIC EAST OF FLORIDA. MUCH UNCERTAINTY AT THIS
LONG RANGE.
&&
.FIRE WEATHER...ONSHORE WINDS FROM MON-THU WILL REDUCE WEATHER
RELATED FIRE CONCERNS. MIN RHS SHOULD REMAIN IN 40S AND 50S
THROUGH FRIDAY. A FEW AREA MAY RECEIVE HEAVY RAIN DURING THE WEEK
BUT OVERALL IS DOES NOT APPEAR THAT WIDESPREAD RAIN IS LIKELY.
LIGHTNING STRIKES MAY INITIATE NEW FIRES.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 70 78 67 81 / 40 30 20 20
MCO 67 83 67 85 / 40 30 20 30
MLB 71 82 71 81 / 40 40 30 30
VRB 71 83 71 82 / 40 40 30 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 4 AM MONDAY TO 4 PM EDT TUESDAY FOR
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 10 AM MONDAY TO 4 PM EDT TUESDAY FOR
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM
OFFSHORE.
&&
SHORT TERM...WIMMER
LONG TERM....HAGEMEYER
AVIATION...WIMMERHazardous weather outlook, May 13, 11:13 AM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1113 AM EDT SUN MAY 13 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 140300- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1113 AM EDT SUN MAY 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A MOIST UNSTABLE AIR MASS COMBINED WITH BOUNDARY INTERACTIONS AND COLD TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE WILL PRODUCE SCATTERED LIGHTNING STORMS CONTAINING STRONG GUSTY WINDS AND LARGE HAIL. WEAK STEERING FLOW WILL KEEP STORMS FROM MOVING QUICKLY RESULTING IN LOCALLY HEAVY RAIN. STORMS WILL LINGER THIS EVENING WHILE DECREASING IN COVERAGE AFTER SUNSET. ...RIP CURRENT IMPACT... LONG PERIOD SWELLS WILL PRODUCE A RISK OF RIP CURRENTS THIS AFTERNOON. ...MARINE THUNDERSTORM GUST IMPACT... LATE AFTERNOON STORMS MOVING OFF THE MAINLAND AND INTO THE COASTAL WATERS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND LOCALLY ROUGH SEAS. BOATERS SHOULD KEEP A WEATHER EYE TO THE SKY AND BE PREPARED TO MOVE TO A PLACE OF SAFETY SHOULD STORMS THREATEN. ...FIRE WEATHER IMPACT... DRY VEGETATION AND MODERATELY LOW RELATIVE HUMIDITY ALONG WITH THE RISK OF LIGHTNING STORMS THIS AFTERNOON WILL POSE A FIRE WEATHER CONCERN. LIGHTNING WILL BE CAPABLE OF IGNITING NEW FIRES... ESPECIALLY AWAY FROM LOCATIONS THAT DO NOT RECEIVE RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:29 PM EDT | Special Marine Warning | MLB | 72 min | |
| May 13, 2:31 PM EDT | Severe Thunderstorm Warning | MLB | Seminole | 59 min |
| May 13, 3:19 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 28 min |
| May 13, 3:49 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 56 min |
| May 13, 4:55 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 49 min |
| May 13, 5:25 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 36 min |
| May 13, 6:38 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.